MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXTRA & EXCEL POLYESTER SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. ETHIBOND EXTRA & EXCEL POLYESTER SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number EC11
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please translate: producto de dermabond, cirujano manifiesta el miemo dia de haber puesto el producto se despegó.Translation received: the surgeon reports that, on the same day the product was applied, it became detached.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.***please clarify*** is this complaint about ethibond suture with product code ec11, lot 108hrb? is this complaint against dermabond? if yes, please describe the issue.Is this complaint for both dermabond and ethibond suture? ***please explain in detail what happened including a timeline of events*** did the needle pull off of the suture during the initial procedure? did the suture break intraoperatively? did the suture break post-operatively? did the patient experience a post-op wound dehiscence? did the patient experience any adverse symptoms? if yes, explain.Did the patient require any medical or surgical intervention due to this event? if yes, please explain.If this complaint is against dermabond, please explain what ¿it became detached¿ means: did the dermabond peel off? if yes, did the dermabond need to be reapplied? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the patient experience a post-op wound dehiscence? if yes, what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any medical or surgical intervention required including date and findings.Please describe the appearance of the suture during the second procedure, if applicable.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the knots untie? were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.The surgeon reported that, on the same day the product was applied, it became detached.It was stated there was no harm to the reported patient or user.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b1, product problem.

Brand Name
ETHIBOND EXTRA & EXCEL POLYESTER SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24712297
Report Number2210968-2026-03200
Device Sequence Number5989229
Product Code GAT
UDI-Device Identifier10705031148147
UDI-Public(01)10705031148147(17)300430(10)108HRB
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC11
Device Lot Number108HRB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown